Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at May 18, 2016, 3:38 PM CDT for 8 counties in Texas. It took effect at May 18, 2016, 7:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 3:38 PM CDT (20:38 UTC)
- In effect from
- May 18, 2016, 7:00 PM CDT
- Expired
- May 19, 2016, 9:46 PM CDT
- In force
- 27 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WGUS64 KBRO 182038 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 338 PM CDT WED MAY 18 2016 ...HEAVY RAIN POTENTIAL TONIGHT AND THURSDAY... .THE COMBINATION OF ABUNDANT DEEP LEVEL MOISTURE...A STATIONARY COLD FRONT OVER THE NORTHERN RANCH LANDS AND A SEVERAL UPPER AIR DISTURBANCES PASSING OVERHEAD DEEP SOUTH TEXAS WILL PRODUCE SCATTERED CLUSTERS THUNDERSTORMS MOVING OVER THE REGION TONIGHT AND THURSDAY. THESE THUNDERSTORMS WILL HAVE THE CAPABILTIY OF PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS OF TIME INCREASING THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS HAVE THE BETTER PROBABILITIES TO SEE FLASH FLOOD WITH POCKETS OF HEAVY RAIN EXPERIENCED OVER THE LAST FEW DAYS...HOWEVER WITH THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS AND POSSIBLE STORMS MOVING OVER THE SAME AREAS ISOLATED FLASH FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. TXZ248>257-190500- /O.NEW.KBRO.FF.A.0002.160519T0000Z-160520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 338 PM CDT WED MAY 18 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON... COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY... JIM HOGG...KENEDY...STARR AND ZAPATA. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING * EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STALLED COLD FRONT COMBINING WITH VERY RICH GULF MOISTURE. 2 TO 4 INCHES OF RAIN ARE EXPECTED WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING FRONTAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
331 WGUS64 KBRO 190311 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CDT WED MAY 18 2016 ...HEAVY RAIN POTENTIAL LATE TONIGHT AND THURSDAY... .THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE PASSING OVER SOUTH TEXAS WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS MOVING OVER THE REGION BEGINNING LATE TONIGHT THROUGH THURSDAY AFTERNOON. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS OF TIME...ESPECIALLY THURSDAY MORNING...INCREASING THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS HAVE THE HIGHEST RISK FOR FLASH FLOODING DUE TO POCKETS OF HEAVY RAIN EXPERIENCED THE PAST FEW DAYS. HOWEVER WITH THE EXPECTED RELATIVELY SLOW MOVEMENT OF THUNDERSTORMS AND STORMS POSSIBLY MOVING OVER THE SAME AREAS ALONG AND NEAR THE FRONT ISOLATED FLASH FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. TXZ248>257-191115- /O.CON.KBRO.FF.A.0002.000000T0000Z-160520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1011 PM CDT WED MAY 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * THROUGH THURSDAY EVENING * EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND AN UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. WIDESPREAD TOTALS OF 1 TO 3 INCHES OF RAIN ARE EXPECTED WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING FRONTAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
334 WGUS64 KBRO 191105 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 AM CDT THU MAY 19 2016 ...HEAVY RAIN POTENTIAL FOR TODAY... .THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE PASSING OVER SOUTH TEXAS WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS MOVING OVER THE REGION TODAY. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS OF TIME...ESPECIALLY LATE THIS MORNING INTO THE AFTERNOON...INCREASING THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS HAVE THE HIGHEST RISK FOR FLASH FLOODING DUE TO POCKETS OF HEAVY RAIN EXPERIENCED THE PAST FEW DAYS. HOWEVER WITH THE EXPECTED RELATIVELY SLOW MOVEMENT OF THUNDERSTORMS AND STORMS POSSIBLY MOVING OVER THE SAME AREAS ALONG AND NEAR THE FRONT ISOLATED FLASH FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. TXZ248>257-191915- /O.CON.KBRO.FF.A.0002.000000T0000Z-160520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 605 AM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * THROUGH THIS EVENING * EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND AN UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. WIDESPREAD TOTALS OF 1 TO 3 INCHES OF RAIN ARE EXPECTED WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING FRONTAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
157 WGUS64 KBRO 191940 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT THU MAY 19 2016 ...HEAVY RAIN POTENTIAL FOR LATE THIS AFTERNOON AND TONIGHT... .THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE PASSING OVER SOUTH TEXAS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS MOVING OVER THE REGION TODAY. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS OF TIME...ESPECIALLY LATE THIS AFTERNOON...INCREASING THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS HAVE THE HIGHEST RISK FOR FLASH FLOODING DUE TO POCKETS OF HEAVY RAIN EXPERIENCED THE PAST FEW DAYS. HOWEVER WITH THE EXPECTED RELATIVELY SLOW MOVEMENT OF THUNDERSTORMS AND STORMS POSSIBLY MOVING OVER THE SAME AREAS ALONG AND NEAR THE FRONT ISOLATED FLASH FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. TXZ248>257-200300- /O.EXT.KBRO.FF.A.0002.000000T0000Z-160520T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 240 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO... INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR AND ZAPATA. * UNTIL 1 AM CDT FRIDAY * EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND AN UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. WIDESPREAD TOTALS OF 1 TO 2 INCHES OF RAIN ARE EXPECTED WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING FRONTAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
804 WGUS64 KBRO 200246 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 946 PM CDT THU MAY 19 2016 TXZ248>257-200400- /O.CAN.KBRO.FF.A.0002.000000T0000Z-160520T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 946 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS HAS BEEN CANCELLED. THE THUNDERSTORMS WHICH MOVED THROUGH THE AREA HAVE DISSIPATED. THERE IS A POSSIBILITY THAT SHOWERS AND THUNDERSTORMS COULD REDEVELOP OVER THE SOUTHERN COUNTIES LATE TONIGHT OR EARLY TOMORROW MORNING...BUT THESE AREAS HAVE NOT RECEIVED AS MUCH RAINFALL OVER THE PAST SEVERAL DAYS AS NORTHERN AND WESTERN AREAS. THEREFORE FLASH FLOODING IS NO LONGER EXPECTED TO OCCUR. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at May 18, 3:21 PM CDT, 17 minutes earlier.
Area forecast discussion, May 18, 3:21 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
321 PM CDT WED MAY 18 2016
.SHORT TERM (Tonight through Thursday Night):A late season cold
front is located over the northern Ranchlands with a bow echo
anchored along the boundary moving steadily east over Jim Hogg
and Northern Starr counties. GFS as well as the HRRR shows a
strong vort max moving across South Central Texas approaching the
Lower TX coast through this evening. This disturbance should
maintain the integrity of this cell as well allow for additional
cell development the rest of the afternoon. GFS and again the HRRR
show another strong disturbance moving out of Mexico into the Mid
and Lower Valley this evening with possibility of another round of
thunderstorms. The ECMWF shows yet another disturbance moving
across the RGV Thursday. The combination of the front abundant
deepening moisture, PWATs 1.8 to 2+ inches, and the disturbances
will keep a small threat of severe weather with a more substantial
transition to a heavy rain event with training of heavy showers
and thunderstorms anticipated along and south of the cold front.
WPC has the western half of the CWA under an slight risk of
excessive rainfall outlook which matches up well with our thinking
locally. QPF values on the latest GFS and ECMWF have increased as
well with each of its distinct disturbances. Have decided to issue
a Flash Flood Watch for our entire CWA from 7pm this evening until
7 pm Thursday. Temperatures will be subject to the rainfall and
will maintain current lows in the 70s and but lower Thursday highs
in the 80's which might have to be lowered another category.
.LONG TERM (Friday through Wednesday): The upper trough finally
moves east of Texas Friday but trails a cold front into the
region. residual moisture will combine with the low level
convergence along the front to generate another round of showers
and thunderstorms Friday. High pressure ridge builds over Texas
between deep troughs along both the West and East U.S coasts.
Subsidence under the ridge should work on slowly drying out our
atmosphere. This will result in lower rain chances and raised
temperatures this weekend into early next week.
&&
.MARINE: tonight through Monday...A weak stationary front to
remain north or lie across the northern coastal waters through
Friday before dissipating this weekend. light to occasional
moderate easterly winds and a low sea to persist. a slightly
stronger gradient this weekend and early next week will allow for
moderate southeast winds and slightly higher seas. No advisories
are anticipated at this time. showers and thunderstorms to
impact the coastal waters at times through Friday with isolated
activity on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 83 76 84 / 60 60 50 40
BROWNSVILLE 75 85 76 86 / 60 60 50 40
HARLINGEN 74 85 75 88 / 60 60 50 40
MCALLEN 75 87 75 89 / 60 60 50 40
RIO GRANDE CITY 73 88 73 91 / 60 60 50 40
SOUTH PADRE ISLAND 76 81 77 80 / 50 40 50 40
&&
.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for TXZ248>257.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...short/long term
65/68 Radar/PSUHazardous weather outlook, May 18, 4:40 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 AM CDT WED MAY 18 2016 TXZ248>257-190945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 440 AM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER TEXAS COAST TODAY AND TONIGHT...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-190945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 AM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY... WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.
In the hours before
Local storm report, May 18, 10:05 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL FALCON DAM 26.55N 99.13W
05/17/2016 E0.88 INCH STARR TX CO-OP OBSERVER
FRONT AND BACK WINDOWS OF A FRONT END LOADER SHATTERED
AT FALCON DAM.
&&
EVENT NUMBER BRO1600047
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 63 min |
| May 17, 7:37 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 98 min |
| May 17, 7:38 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 37 min |
| May 17, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 88 min |
| May 17, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 90 min |
| May 17, 8:33 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 87 min |
| May 17, 9:12 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 93 min |
| May 17, 9:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr, Zapata | 61 min |
| May 17, 9:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| May 17, 10:03 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| May 17, 10:16 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 59 min |
| May 17, 10:32 PM CDT | Special Weather Statement | BRO | Brooks | 43 min |
| May 17, 10:39 PM CDT | Special Weather Statement | BRO | Brooks | 51 min |
| May 17, 10:59 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| May 17, 11:03 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 57 min |
| May 17, 11:19 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| May 17, 11:22 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| May 17, 11:53 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 55 min |
| May 18, 12:00 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 18, 12:46 AM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| May 18, 12:51 AM CDT | Special Weather Statement | BRO | Starr | 54 min |
| May 18, 1:04 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 26 min |
| May 18, 3:35 AM CDT | Special Weather Statement | BRO | Hidalgo | 55 min |
| May 18, 4:04 AM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| May 18, 4:45 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| May 18, 12:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 18, 12:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 18, 1:21 PM CDT | Areal Flood Advisory | BRO | Zapata | 84 min |
| May 18, 1:26 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 49 min |
| May 18, 2:07 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 38 min |
| May 18, 2:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 46 min |
| May 18, 3:26 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 49 min |
| May 18, 3:48 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 42 min |
| May 18, 3:49 PM CDT | Special Marine Warning | BRO | 86 min | |
| May 18, 4:31 PM CDT | Special Weather Statement | BRO | Kenedy | 59 min |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.